Study your flashcards anywhere!

Download the official Cram app for free >

  • Shuffle
    Toggle On
    Toggle Off
  • Alphabetize
    Toggle On
    Toggle Off
  • Front First
    Toggle On
    Toggle Off
  • Both Sides
    Toggle On
    Toggle Off
  • Read
    Toggle On
    Toggle Off
Reading...
Front

How to study your flashcards.

Right/Left arrow keys: Navigate between flashcards.right arrow keyleft arrow key

Up/Down arrow keys: Flip the card between the front and back.down keyup key

H key: Show hint (3rd side).h key

A key: Read text to speech.a key

image

Play button

image

Play button

image

Progress

1/10

Click to flip

10 Cards in this Set

  • Front
  • Back
  • 3rd side (hint)
You are ordered by Medical Control to assist a patient with an MDI inhaler. Before helping the patient with the inhaler, you must check that?
It is their medication and is within the expiration date
(You need to make sure it is their prescription and that it is not expired.)
4 R's
Which of the following is NOT indicated in a 7 year old child who has suffered a basilar fracture after falling from a bicycle?
Nasopharyngeal airway

(Inserting a nasopharyngeal is not recommended in patients who have sustained basilar fractures as the device may enter and injure the brain through a fracture.)
An adult who is conscious and has a complete foreign body airway obstruction should be given:
Abdominal thrusts
(Conscious adults with complete obstructions would require abdominal thrusts. Infants would require back slaps and chest thrusts.)
Without knowing anything else, what condition would you say the following patient is in? A 30 year old male with a pulse rate of 40, breathing at 10 breaths per minute, and a systolic BP of 90.
poor
(All vitals are out of range so this patient would likely be considered in poor condition.)
You and your partner Greg are called to a hockey arena where a fan was struck in the side of the chest with a hockey puck that was hit over the protective glass and into the crowd. The man is having a painful time breathing at about 16 a minute. He says his ribs really hurt. What should your treatment include?
High flow O2 via NRB and rapid transport
(As long as the patient is able to talk and keep their respirations within range, then high flow O2 and transport would be your best choice.)
The newest AHA CPR guidelines specify that the tidal volume for rescue breaths should __________________.
Make the chest rise
(Each rescue breath "should make the chest rise" and the rescuer should be able to visually verify the chest rise.)
Which of the following answers would be the best indicator that your patient is hypoxic?
Their SPO2 SAT is 92% while you have them on O2 at 15 LPM
(Breathing shallow and fast is not a good indicator, cool and moist on it's own is not enough, and rapid pulse and pale skin are not enough. A factual SpO2 sat would give you the best information.)
Your patient left the hospital yesterday against advise from his doctor and now the patient is having dizzy spells and was told by his doctor that he had pulsus paradoxes. You can expect ___________ on the way back to the hospital.
The blood pressure to drop by more than 10 mm Hg when the patient inhales
(An increase in intrathoracic pressure that causes the BP to drop by more than 10 mm Hg during inspiration is called pulsus paradoxes.)
is an exaggeration of the normal variation in the pulse during the inspiratory phase of respiration, in which the pulse becomes weaker as one inhales and stronger as one exhales.
Your patient was in a head-on collision. In order to open their airway you would use the?
Jaw thrust
(Because of the trauma, you would use the least invasive of the opening maneuvers which is the jaw thrust.)
A call has come in from an indoor amusement park for an allergic reaction. A 16 yr old boy was eating lunch when he ingested a cookie that had small pieces of peanut baked into it. You arrive to find the boy in obvious respiratory stress with swelling and cyanosis around his lips. What would be your best course of action?__________________ Why is this boy hypoperfusing?
Give the patient an injection of epinephrine via auto injector - His vasculature is dilated and fluid is leaking from his vessels
(The best course of action would be to address the immediate life threat, that is the airway compromise caused by the anaphylaxis. Definitive treatment for anaphylaxis is epinephrine injected intramuscularly at a 90 degree angle. (EMT B units carry epi in many areas AND it IS an NREMT basic skill). During anaphylactic shock the vessels dilate and fluid leaks from the vessels into the body's tissues, resulting in swelling and urticaria)